Back
 JAMP  Vol.4 No.2 , February 2016
Numerical Solutions of Volterra Equations Using Galerkin Method with Certain Orthogonal Polynomials
Abstract: This work is aim at providing a numerical technique for the Volterra integral equations using Galerkin method. For this purpose, an effective matrix formulation is proposed to solve linear Volterra integral equations of the first and second kind respectively using orthogonal polynomials as trial functions which are constructed in the interval [-1,1] with respect to the weight function w(x)=1+x2. The efficiency of the proposed method is tested on several numerical examples and compared with the analytic solutions available in the literature.
Cite this paper: Mamadu, J. and Njoseh, I. (2016) Numerical Solutions of Volterra Equations Using Galerkin Method with Certain Orthogonal Polynomials. Journal of Applied Mathematics and Physics, 4, 367-382. doi: 10.4236/jamp.2016.42044.
References

[1]   Rahman, M.M. (2013) Numerical Solutions of Volterra Integral Equations Using Galerkin Method with Hermite Polynomials. Proceedings of the International Conference on Applied Mathematics and Computational Methods in Engineering.

[2]   Islam, S. and Rahman, A. (2013) Solutions of Linear and Nonlinear Volterra Integral Equations Using Hermite and Chebychev Polynomials. International Journal of Computers and Technology, 11.

[3]   Shahsavaran, A. (2011) Numerical Approach to Solve Second Kind Volterra Integral Equations of Abel Type Using Block-Pulse Functions and Taylor Expansion by Collocation Method. Applied Mathematical Sciences, 5, 685-696.

[4]   Maleknejad, Hashemizadeh, E. and Ezzati, R. (2011) A New Approach to the Numerical Solution of Volterra Integral Equations by Using Bernstein’s Approximation. Communications in Nonlinear Science and Numerical Simulation, 16, 647-655.
http://dx.doi.org/10.1016/j.cnsns.2010.05.006

[5]   Kamyad, A.V., Mehrabinezhad, M. and Saberi-Nadjafi, J. (2010) A Numerical Approach for Solving Linear and Nonlinear Volterra Integral Equations with Controlled Error. IAENG, International Journal of Applied Mathematics, 40, 71-76.

[6]   Shirin, A. and Islam, M.S. (2010) Numerical Solutions of Fredholm Integral Equations Using Bernstein’s Polynomials. Journal of Scientific Research, 2, 264-272.

[7]   Amaratunga, K. (1994) Wavet-Galerkin Solution for One Dimension Partial Differential Equation. International Journal for Numerical Methods in Engineering, 37, 2703-2716.
http://dx.doi.org/10.1002/nme.1620371602

 
 
Top